Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


drug that fixes atazanavir problem
Jan 25, 2004

Dr. Young,

Are researchers working on some drug that fixes the flaw in atazanavir. For instance, you take it and can be assured the yellowing effect permanently reverses. If they are not, this might be a great idea. What do you think?

Neil

Response from Dr. Young

Thanks for your question.

Elevations in the blood chemical bilirubin occur very commonly among person who take the new protease inhibitor atazanavir (Reyataz). Very significant elevations can occur in about a third of persons who take the drug "unboosted" and nearly half of persons who take the drug "boosted", with ritonavir.

Fortunately, the clinical "yellowing", or jaundice, that you refer to, occurs much less frequently, in only about 10% of persons who take atazanavir.

There is no drug or strategy to reduce the severity of jaundice-- indeed, it is not recommended that the dose of atazanavir be changed or reduced. For persons who have significant jaundice on atazanavir, an alternative protease inhibitor, like fosamprenavir (Lexiva) or Kaletra might be suitable alternatives.

Thanks for reading. BY



Previous
Varicella Zoster & HIV
Next
Re : Need an Urgent Advice

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement